A 72-year-old man who received warfarin for myocardial infarction (prothrombin time-international normalized ratio [PT-INR] controlled between 2.2 and 2.5) for 2 years. He developed lung cancer, underwent surgery, and received tegafur plus uracil (UFT) after 1 month. After 2 months, he was admitted for hemoptysis and dyspnea. Chest radiography and computed tomography showed bilateral alveolar infiltration (PT-INR, 8.9). Bronchoalveolar lavage fluid (BALF) disclosed hemorrhagic features in sequential samples. And he was diagnosed with diffuse alveolar hemorrhage (DAH). A known interaction exists between fluoropyrimidines and warfarin. So, they were discontinued, and vitamin K was intravenously administered. One day later, the PT-INR returned to 1.14. The symptoms improved and, alveolar infiltration resolved after 2 weeks. Alveolar hemorrhage may be due to an interaction between UFT and warfarin. When fluoropyrimidines and warfarin are prescribed simultaneously, we recommend that PT-INR should be closely monitored.
PDF (1.28 MB PDF FORMAT)
RIS citation (ENDNOTE, REFERENCE MANAGER, PROCITE, REFWORKS)
BibTex citation (BIBDESK, LATEX)
Clinical Medicine Insights: Case Reports was very thorough. I appreciated the way you painstakingly followed all the processes of verifying submitted manuscripts for publication. It shows that you do not just allow anything to pass for publication! Please keep the good work. Science and indeed biological research should be verifiable and dynamic.
All authors are surveyed after their articles are published. Authors are asked to rate their experience in a variety of areas, and their responses help us to monitor our performance. Presented here are their responses in some key areas. No 'poor' or 'very poor' responses were received; these are represented in the 'other' category.See Our Results
Copyright © 2013 Libertas Academica Ltd (except open access articles and accompanying metadata and supplementary files.)